MAUDE Adverse Event Report: AESCULAP AG NEURO-PATCH 4X10CM; DURA REPLACEMENT

AESCULAP AG NEURO-PATCH 4X10CM; DURA REPLACEMENT
Model Number 1064037
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a neuro-patch 4x10cm (part # 1064037) was used during a craniotomy procedure performed on (b)(6) 2021.According to the complainant, the patient underwent a craniotomy procedure for a tumor and had a neuropatch placed.Reportedly, the device leaked in central area one week after surgery.Reportedly, when the control was performed, fluid was observed in the brain and a followup operation was scheduled.During this operation, the leak was verified in the central part of the patch.A second neuropatch was placed which presented with a live leak during the surgery.The patient was operated a third time with placement of his own muscle part.The complaint device was not returned to the manufacturer for evaluation.A revision surgery was necessary.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Due to the constant monitoring of the compliance with our quality standards, as matters stand, a production or material defect can most likely be excluded.Possible complications of which the manufacturer is currently aware include leakage.For risks, adverse effects, interactions, indications and contraindications, instruction for use has to be observed.Since the exact location of the leakage is unknown, an application-related error during application cannot be ruled out.In order to avoid incidents, the following steps must be observed: choose the suitable implant size to fit the application area.Cut neuro-patch into the required shape.The implant should be cut as closely as possible to the defect size to achieve tension-free embedding.Fix the neuro-patch using non-absorbable suture material (polyester, polypropylene).The use of atraumatic round body needles permits suturing without major damage to the implant.In addition, fibrin glue can be used to achieve a sealing effect.During the application of neuro-patch in combination with bone cement, chemical damage of the patch material, depending on the application situation, cannot be excluded.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material, manufacturing or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
NEURO-PATCH 4X10CM
Common Device Name
DURA REPLACEMENT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12925694
Report Number9610612-2021-00781
Device Sequence Number5615647
Product Code GXQ
UDI-Device Identifier04038653700790
UDI-Public4038653700790
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K960470
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1064037
Device Catalogue Number1064037
Device Lot Number220283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale